MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD¿ SLIP-TIP DISPOSABLE TUBERCULIN SYRINGE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD¿ SLIP-TIP DISPOSABLE TUBERCULIN SYRINGE; PISTON SYRINGE
Catalog Number 309659
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stopper broke off inside the bd¿ slip-tip disposable tuberculin syringe.This occurred with 5 syringes during use.The following information was provided by the initial reporter: "description: the black tip of the 1ml tuberculin slip type syringe breaks off in the barrel of the syringe.Complaint noticed: during / after use.Patient injury: no".
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 02-may-2023.H6: investigation summary: one sample was provided to our quality team for investigation.Through visual inspection, it was observed that the plunger rod was broken off with the tip inside the stopper.Potential root cause for the plunger rod broken defect is associated with the assembly process.These defects are occurring below an expected rate so no corrective actions will be made at this time.A device history record review showed no rejected inspections or quality issues during the production of the provided batch number that could have contributed to the reported defect.
 
Event or Problem Description
It was reported that the stopper broke off inside the bd¿ slip-tip disposable tuberculin syringe.This occurred with 5 syringes during use.The following information was provided by the initial reporter: "description: the black tip of the 1ml tuberculin slip type syringe breaks off in the barrel of the syringe.Complaint noticed: during / after use.Patient injury: no.".

Brand Name
BD¿ SLIP-TIP DISPOSABLE TUBERCULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16729066
Report Number1213809-2023-00357
Device Sequence Number6726801
Product Code FMF
UDI-Device Identifier00382903096596
UDI-Public00382903096596
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309659
Device Lot Number2304034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date05/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown